On the Ekman Equations for Ocean Currents Driven by a Stochastic Wind

Giuseppe Buffoni, Andrea Cappelletti, Paola Picco

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

The basic assumptions for the depth-dependent Ekman equations are presented. An analysis of three wind stress time series, from different geographical locations, is performed: The results lead to interpret the wind stress as a stochastic process, with components fluctuating with deterministic frequencies. The stochastic equations coupling wind stress and ocean currents are formulated; their solutions are stochastically bounded. Results of numerical simulations are given to show the main behaviors of the system.
Original languageEnglish
Pages (from-to)356 - 382
Number of pages27
JournalStochastic Analysis and Applications
Volume33
Issue number2
DOIs
Publication statusPublished - 4 Mar 2015
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Applied Mathematics

Cite this